Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Hi Marnie. . .this is only one person’s experience, but I understand it depends partly on the dose you got. . .I took 10 milicuries on June 29 and am still hyper. . .my endocrinologist said to expect it to take around three months with the dose I received, in my case. Yours may be different. Good luck. Dianne

    Anonymous
    Post count: 93172

    Marnie,
    I had my cocktail in May and I’m still waiting. I just got off the phone with my doctor who said that I may not need medicaine for awhile. I am going to check this out because I was under the impression that I would go “hypo” within 3 months.

    Anonymous
    Post count: 93172

    Hi,

    I took the “cocktail” about one month ago. I was wondering how long (approx.) before you
    start to feel the “hypothyroid” starting.

    Can anyone tell me?

    Thanks.

    Anonymous
    Post count: 93172

    To Marnie regarding RAI. I was given 10 mils Sept.1993 after I broke
    out in hives from a two week course of Tapazol. It took about six to
    seven months before becoming hypo. My understanding is one can continue
    to get more hypo after RAI for up to as long as ten years after
    treatment. That is why one needs to keep up with their TSH level,esp.
    since being hypo can also make your eyes worse.

    Anonymous
    Post count: 93172

    To Marnie reg: RAI. It took me about six to seven months to become
    hypo after RAI. I received 10 mils Sept. 1993 after a two week course of
    Tapazol broke me out in Hives. My understanding is that one can
    become progressively hypo for up to ten years after treatment. That
    is one reason why you need to keep on top of your TSH. Also being
    hypo can also make your eyes worse.

    Anonymous
    Post count: 93172

    Hi,

    I also broke out in hives. I had been taken PTU for 4 weeks (itching badly but no hives)
    so my doctor switched me to Tapazol. AWFUL HIVES!!! I didn’t really even know what hives were!
    I was on the Tapazol for about four weeks again. The hives lasted about 10 days, though the first
    couple of days were the worst. I was bleeding from the scratching and ended up with scabs all over!

    Anyway, I’ve taked the iodine now, and am actually feeling really good. I am worried about the hypo
    setting in, but I guess I just have to wait and see.

    (I may be mistaken, but I believe I was given 30 mils – I haven’t seen anyone post that has taken that
    much. I wonder if this will speed up the process?)

    Anonymous
    Post count: 93172

    Hi Marnie, I just checked back in my records to see how long everything took for me. I took 10milicuries in April 90 and needed to begin the synthroid bu Jan 91. I remember at that time I really did not notice any dramatic symptoms. I felt calmer and quieter and was beginning to wonder if I was depressed, but just a bit. Hope this helps!

    Anonymous
    Post count: 93172

    I just found out that I have Graves Disease. I decided to take the radioactive drink,but after reading about everyone problems I am really worried.
    I am not depressed. Is that something that happens after treatment. How do
    I find a support group in the Ft.Lauderdale area. Marcy

    Anonymous
    Post count: 93172

    Marcy,

    Hi. I live in Boca Raton and hope to participate in a local support
    group also. I had the radio.iodine. treatment 12/94. I had no side-
    effects from the treatment, no upset stomach, skin changes or hair loss.
    My symptoms started after becoming very “hypo-active” 3-4 months later.
    I am still being adjusted with my daily Synthroid, but I have moved a
    few times and changed doctors so I think that has hindered my progress.
    My depression seems to center around my eye problems and the changes in
    my appearance which didn’t seem to start until much later.
    From what I have read, and I want to read everything I can, not everyone
    goes through this. I hope you do not and I wish you the best….Julie

Viewing 9 posts - 1 through 9 (of 9 total)
  • You must be logged in to reply to this topic.